MAUDE Adverse Event Report: MAKO SURGICAL CORP. BONE PIN, 3.2MM X 140MM, STERILE 2 PACK; STEREOTAXIC DEVICE, ROBOTICS

MAKO SURGICAL CORP. BONE PIN, 3.2MM X 140MM, STERILE 2 PACK; STEREOTAXIC DEVICE, ROBOTICS
Catalog Number 143140
Medical Device Problem Codes Use of Device Problem (1670); Non Reproducible Results (4029)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 01/23/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As part of normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.
 
Event or Problem Description
Patient experienced fracture at femoral pin site post op.The pin was removed and discarded after the case.A few weeks after the case, the patient¿s femur fractured where the pin was.The pin is not available for return because it was discarded after the case.Case type: tka.
 
Event or Problem Description
Patient experienced fracture at femoral pin site post op the pin was removed and discarded after the case.A few weeks after the case, the patient¿s femur fractured where the pin was.The pin is not available for return because it was discarded after the case.Case type: tka.
 
Additional Manufacturer Narrative
Reported event: patient experienced fracture at femoral pin site post op the pin was removed and discarded after the case.A few weeks after the case, the patient¿s femur fractured where the pin was.The pin is not available for return because it was discarded after the case.Case type: tka.Product evaluation and results: product inspection was not performed as product was not returned for inspection.Product history review: review of the product history records indicate 440 devices were manufactured under lot no w51426-2 and were accepted into final stock on 08/11/2017.No non-conformance were identified during inspection.Complaint history review: a review of complaints in catsweb and trackwise related to p/n 143140, lot number w51426-2 shows no additional complaints related to the failure in this investigation.Conclusions: the failure mode could not be confirmed because the part was not available for evaluation.If device and/or additional information become available, this investigation will be reopened.Corrective action/preventive action: a review of stryker¿s nc/capa database indicated there have been no nc and capa associated with the product and failure mode reported in this event.H3 other text : product was not available for evaluation.

Brand Name
BONE PIN, 3.2MM X 140MM, STERILE 2 PACK
Common Device Name
STEREOTAXIC DEVICE, ROBOTICS
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key8306999
Report Number3005985723-2019-00097
Device Sequence Number19248334
Product Code OLO
UDI-Device Identifier00848486018146
UDI-Public00848486018146
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K112507
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number143140
Device Lot NumberW51426-2
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/23/2019
Supplement Date Received by Manufacturer10/30/2019
Initial Report FDA Received Date02/05/2019
Supplement Report FDA Received Date11/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age51 YR